Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 162, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 4, 2006, 4:27 PM EDT for Vinton County, Ohio. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 4, 2006, 4:27 PM EDT (20:27 UTC)
- Expired
- Jul 4, 2006, 4:45 PM EDT
- In force
- 18 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Vinton County, OH
The radar
The Charleston,WV radar (KRLX), 107 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 8.5 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 522 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 661 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 042028
SVRRLX
OHC163-042045-
/O.NEW.KRLX.SV.W.0162.060704T2027Z-060704T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
427 PM EDT TUE JUL 4 2006
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
VINTON COUNTY IN SOUTHEAST OHIO
* UNTIL 445 PM EDT
* AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
WEST OF WILKESVILLE...OR ABOUT 7 MILES SOUTHEAST OF WELLSTON...AND
MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
WILKESVILLE...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3914 8251 3911 8243 3913 8242 3913 8232
3903 8233 3903 8241 3904 8243 3910 8243
3914 8253
$$
121 follow-up statement
000
WWUS51 KRLX 042046
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
446 PM EDT TUE JUL 4 2006
OHC163-042056-
/O.EXP.KRLX.SV.W.0162.000000T0000Z-060704T2045Z/
VINTON OH-
446 PM EDT TUE JUL 4 2006
...THE SEVERE THUNDERSTORM WARNING FOR VINTON COUNTY EXPIRED AT 445
PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER
STORMS IN THE AREA COULD PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3914 8251 3911 8243 3913 8242 3913 8232
3903 8233 3903 8241 3904 8243 3910 8243
3914 8253
$$
12What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 11:50 AM EDT, 4 hours 37 minutes earlier.
Area forecast discussion, Jul 4, 11:50 AM EDT, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1150 AM EDT TUE JUL 4 2006 .SHORT TERM /REST OF TODAY/... CLOUDS ARE BEGINNING TO FILL IN LATE THIS MORNING...WITH A FEW SHOWERS AND THUNDERSTORMS POPPING UP IN OUR WARM AND MOIST AIRMASS. DEW POINTS ARE ONCE AGAIN HOVERING IN THE UPPER 60S TO RIGHT AROUND 70. UNLIKE YESTERDAY...WITH SOME GOOD HEATING LATE THIS MORNING...AND LACK OF THICK CLOUDS...THE NORTHERN THIRD OF THE FORECAST AREA HAS BEEN ABLE TO WARM UP. IN FACT...EKN HAD ALREADY SURPASSED ITS HIGH OF YESTERDAY BY 10 AM. PKB WAS AT ITS HIGH OF 80 DEGREES AT 10 AM. MORNING UPDATE WAS SENT OUR OVER 1/2 AN HOUR AGO. CHANGES WERE TO THE POPS TO GO ALONG BETTER WITH RECENT RADAR TRENDS...TO BULK UP SKY COVER TO THE NW...AND A FEW OTHER SMALLER THINGS. && .AVIATION... VFR FOR ALL EXCEPT BKW...WHICH WAS STILL MVFR DUE TO HAZE. OTHER SITES WILL SOON JOIN BKW IN THE MVFR CATEGORY...IF ONLY TEMPORARILY THIS AFTERNOON AS SHOWERS AND THUNDERSTORMS ROLL IN. ONCE AGAIN...THE NORTHERN AND NORTHWEST LOCATIONS OF PKB AND CKB WILL GET THE BEST CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY. HOWEVER...ALL SHOULD FALL TO AT LEAST MVFR VIS LATE TONIGHT AND OVERNIGHT AS THE COLD FRONT THAT HAS BEEN SLOWLY CREEPING OUR WAY...PUSHES INTO SE OHIO. BY EARLY WEDNESDAY AFTERNOON...THE PRECIPITATION WILL BE ABLE TO SLIDE INTO EASTERN AND SOUTHEASTERN WEST VIRGINIA...AS COOLER AND DRIER AIR FILTERS INTO SE OHIO. && .PREV DISCUSSION... /ISSUED 648 AM EDT TUE JUL 4 2006/ AVIATION... PREFRONTAL TROUGH ACTIVITY JUST ON OUR DOORSTEP IN SOUTHEAST OHIO. ONLY WILLING TO COMMIT TO TSRA TIMING IN PKB/CKB AT THIS POINT IN TAFS...KEPT CB MENTIONS IN TERMINALS TO THE SOUTH. WENT WITH MVFR CIGS/VIS AT WORST WITH THE STORMS BUT OF COURSE A 10-20 MINUTE WINDOW OF IFR CONDITIONS COULD OCCUR WITH ANY OF THESE STORMS. PREVAILING SHRA WITH CB MENTIONS CONTINUE INTO TONIGHT AT MOST LOCATIONS...PLENTY OF INSTABILITY AND MOISTURE PLUS PRESENCE OF FRONT SHOULD KEEP ACTIVITY GOING. PKB SHOULD SEE A DECREASE AFTER 06Z AS FRONT APPROACHES AND FINALLY PASSES...BUT EXPECT MVFR CIG/VIS TO CONTINUE HERE. PREV DISCUSSION... /ISSUED 323 AM EDT TUE JUL 4 2006/ SHORT TERM /TODAY THROUGH TONIGHT/... LOOKING AT AN ACTIVE WEATHER DAY...BAD NEWS FOR MANY OF THE FOURTH OF JULY FESTIVITIES. PREFRONTAL TROUGH WILL SWING THROUGH AREA TODAY...REACHING NW FRINGE OF CWA BY LATE MORNING AND EXITING TO THE SOUTHEAST DURING THE EARLY EVENING. THIS WILL BE FOLLOWED BY THE MAIN FRONTAL BOUNDARY...WHICH SHOULD SINK TO A POSITION NEAR OR JUST SOUTH OF PKB BY 12Z WED. ACTIVITY OVER INDIANA IS FADING...ALTHOUGH STORMS CONTINUE TO FIRE WEST AND EAST OF THIS AREA. WITH HEATING OF DAY...EXPECT NEW STORMS TO FIRE ALONG TROUGH FIRST IN SOUTHEAST OHIO BY NOON...THEN SINK SLOWLY SOUTHEAST. GOOD SHRA/TSRA COVERAGE SHOULD REACH HTS/CRW AREAS BY 00Z. SOUTHEAST PROGRESSION WILL SLOW EVEN FURTHER OVERNIGHT...ALTHOUGH LIKELY POPS FOR ALL BUT SW VA LOOK APPROPRIATE TONIGHT. DECENT CAPE VALUES OF 1000-2000 J/KG AND 30-40 KTS OF SHEAR MAY PRODUCE A FEW SEVERE WIND GUSTS IN STORMS THIS AFTERNOON. FREEZING LEVEL GENERALLY TOO HIGH FOR HAIL EXCEPT PERHAPS THE MOUNTAINS. ALSO...WITH PW VALUES APPROACHING 2 INCHES NEAR BOUNDARY...ANY STORM COULD PRODUCE A QUICK HALF TO FULL INCH. MENTIONED HEAVY RAIN POSSIBILITY IN ZFP...BUT SUSPECT THAT ANY WATER PROBLEMS WOULD HOLD OFF UNTIL TOMORROW AFTERNOON...WITH STORMS TODAY AND TONIGHT PROVIDING A SETUP. TEMPS WILL BE TRICKY TODAY...PARTICULARLY IN SOUTHEAST OHIO WHERE CLOUDS/RAIN COULD PLAY HAVOC. DECIDED TO GO A BIT LOWER THAN EVEN THE COOLER MAV HERE...STAYING CLOSER TO THE SOUTH AND EAST WITH A BIT MORE SUN. MOS NUMBERS IN EXTREMELY GOOD AGREEMENT TONIGHT AND STAYED CLOSE. LONG TERM /WEDNESDAY THROUGH MONDAY/... BASING WED-THU FORECAST ON FRONT ALONG OHIO RIVER VNCTY PKB AT 12Z WED THEN SLOWLY SINKING SE...REACHING BKW NEAR 00Z THURSDAY. NAM FASTER IN DRYING THE NORTH...BUT TRIED TO SLOW THAT DOWN...TOWARD THE GFS SOLUTION BUT MAY BE A BIT FASTER. PREVIOUSLY GRIDS WERE ALONG THOSE LINES ANYWAY. INCREASED CLOUDS WED AND LOWERED MAXIMUM TEMPERATURE A BIT. WE WILL STILL HAVE TO MONITOR RAINS ON WED...ESPECIALLY IF WV MOUNTAINS GET HIT TODAY AND/OR TONIGHT. LETS HOPE THE CLOUDS LIMIT THE CAPE AND INSTABILITY ON WEDNESDAY...WITH JUST A LOT OF WIDESPREAD SHOWERS. REMOVED THUNDER FOR WEDNESDAY NIGHT...THINKING SHOWERS ALONG WITH LOW STRATUS/FOG FORMING BEHIND FRONT IN WV AND ERN KY. UPPER LEVEL TROF STILL HANGS OVER US THU INTO FRIDAY...WITH SOME WEAK DISTURBANCES ALOFT PASSING. THOUGH IT STILL APPEARS THE AIR WILL BE TOO DRY...AND PROBABLY JUST GENERATE SOME DAYTIME CU OR STRATOCU CLOUDS. NO CHANGES MADE FOR WEEKEND ON THIS GRAVEYARD SHIFT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SHORT TERM...KF AVIATION...KF
Hazardous weather outlook, Jul 4, 6:18 AM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 618 AM EDT TUE JUL 4 2006 KYZ101-OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032- 037>040-046-047-051030- GREENUP-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS- GALLIA-LAWRENCE OH-CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER- PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 618 AM EDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. HEAVY RAINS FROM THUNDERSTORMS TONIGHT COULD PRODUCE LOCAL...MAINLY NUISANCE...WATER PROBLEMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WHILE THE THREAT OF SEVERE THUNDERSTORMS WILL BE A BIT LESS...THE THREAT OF HEAVY RAINFALL WILL CONTINUE. IF THUNDERSTORMS ARE ABLE TO TRAIN OVER AN AREA...IT MAY PRODUCE HIGH WATER ALONG AREA STREAMS AND CREEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH TOMORROW. KYZ102-103-105-VAZ003-004-WVZ005-013-024>026-033>036-051030- CARTER-BOYD-LAWRENCE KY-DICKENSON-BUCHANAN-WAYNE-LINCOLN-MINGO- LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE- 618 AM EDT TUE JUL 4 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT HEAVY RAINS FROM THUNDERSTORMS TONIGHT COULD PRODUCE LOCAL...MAINLY NUISANCE...WATER PROBLEMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AFTERNOON AND EVENING...WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. THE THREAT OF HEAVY RAINFALL WILL CONTINUE. IF THUNDERSTORMS ARE ABLE TO TRAIN OVER AN AREA...IT MAY PRODUCE HIGH WATER ALONG AREA STREAMS AND CREEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND WEDNESDAY.
In the hours before
Local storm report, Jul 4, 3:41 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
341 PM EDT TUE JUL 4 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL ACCOVILLE 37.77N 81.84W
07/04/2006 U1.00 INCH LOGAN WV PUBLIC
EVENT OCCURRED BETWEEN
315 PM 07/04/2006 AND 330 PM 07/04/2006
&&Special weather statement, Jul 4, 3:46 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 346 PM EDT TUE JUL 4 2006 OHZ083-086-042015- GALLIA-JACKSON- 346 PM EDT TUE JUL 4 2006 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES NORTHEAST OF OAK HILL...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE KYGER... CENTERPOINT...VINTON...RIO GRANDE...GALLIPOLIS AND CHESHIRE. WIND GUSTS TO 45 MPH AND FREQUENT LIGHTNING ARE POSSIBLE WITH THIS STORM. A SIMILAR STORM WAS APPROACHING NORTHERN JACKSON COUNTY FROM THE WEST. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 12
Local storm report, Jul 4, 3:56 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
356 PM EDT TUE JUL 4 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL LOGAN 37.87N 81.99W
07/04/2006 U0.88 INCH LOGAN WV PUBLIC
EVENT OCCURRED BETWEEN
338 PM 07/04/2006 AND 353 PM 07/04/2006
&&Local storm report, Jul 4, 4:16 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
416 PM EDT TUE JUL 4 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0413 PM HAIL JACKSON 39.04N 82.65W
07/04/2006 U0.88 INCH JACKSON OH PUBLIC
EVENT OCCURRED BETWEEN
358 PM 07/04/2006 AND 413 PM 07/04/2006
&&Local storm report, Jul 4, 4:21 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
421 PM EDT TUE JUL 4 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0416 PM HAIL JACKSON 39.04N 82.65W
07/04/2006 U1.00 INCH JACKSON OH PUBLIC
EVENT OCCURRED BETWEEN
401 PM 07/04/2006 AND 416 PM 07/04/2006
&&Local storm report, Jul 4, 4:25 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
425 PM EDT TUE JUL 4 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0422 PM HAIL WELLSTON 39.11N 82.55W
07/04/2006 U0.88 INCH JACKSON OH PUBLIC
EVENT OCCURRED BETWEEN
407 PM 07/04/2006 AND 422 PM 07/04/2006
&&The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 3:57 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 33 min |
| Jul 4, 4:03 PM EDT | Severe Thunderstorm Warning | RLX | Jackson | 27 min |
| Jul 4, 4:29 PM EDT | Severe Thunderstorm Warning | RLX | Gallia | 31 min |
| Jul 4, 5:24 PM EDT | Severe Thunderstorm Warning | RLX | Lawrence | 51 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.